Hi i know i should be talking to my pdoc but that is pretty much impossible until my appt,anyhoo i talked to my therapist and she knew all the trouble i was having and about the pristiq not working even after he doubled the dose so she talked to the nurse, i go to the county mental health center and they have everyone there.lol, ok anyway she called me and asked what was going on so i told her about the horrible depression suicidal thoughts and she said she would call my pdoc, he's only there on mondays, so i wasnt excepting her to call back for awhile but she called back almost right away and told me she talk to him and he wanted to do a few things one was stay on the pristiq cause i hadnt been on that dose long enough to see if it would work,i know some meds can take awhile to fully kick in, but she said he was gonna add risperdal 1/2mg twice a day i have never been on it but i have been on plent of other anti-psycotics to know i hate them they make me feel weird and that feeling gets worse and worse and i stop them, with my dr's ok, but i was in a desparate situation and it was only getting worse so i agreed to give it a try and even tho i have only had 3 doses, 2 yesterday then this morning, my whole attitude as changed my has done a 180 and i dont have that weird feeling or the anxiousness that usually comes with those types of meds is there something different about risperdal or is this probably just a normal bipolar mood swing that just happen to come about at the same time i started this med....i know you cant say or know excalty which one it is but i would like to know a little more about risperdal.....any info would be helpful thank you in advance
adding a low dose of any antipsychotic, such as this, to an antidepressant, can help diminish agiitation. There is nothing especially different about risperidone in this respect relative to all the other antipsychotics.
I was on a low dose of risperdal it took my two week to get use to it I was sleepy all the time. It was okay, but I decided to get of of it for fear of gaining weight and being tired all the time. Hang in there.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.